MAUDE Adverse Event Report: AESCULAP AG ORTHOPILOT BICORTICAL SCREW 35MM; NAVIGATION SYSTEMS AND SUPPORT

AESCULAP AG ORTHOPILOT BICORTICAL SCREW 35MM; NAVIGATION SYSTEMS AND SUPPORT
Model Number NP621R
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Insufficient Information (4580)
Date of Event 08/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with np621r - orthopilot bicortical screw 35mm.According complaint description a (b)(6) female patient who underwent tka using orthopilot on (b)(6) 2020, fell and suffered an oblique fracture of the femoral shaft.The onset of the fracture was observed in the vicinity of the screw hole in the femeur that was made using a bicortical screw.Ct scan examination revealed a fracture line running from the screw hole.The surgeon stated that cause of the post operative fracture is obviously the patient's fall, but that the femeur might have been more vulnerable to fracture as a result of the hole.Revision is schedule to reinforce the femeur using a plate.Additional information was not provided nor available / was not available.The adverse event / malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: to date there is no device available for investigation.Therefore, no investigation possible.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Conclusion and measures / preventive measures: on the basis of the current information and without the product for investigation, a clear conclusion can not be drawn.There is no indication for a material defect, manufacturing failure or design error on the basis of the device history record.For further investigations we need the product for examination.Based on the investigations and results of the 8d report a capa is not necessary.

Brand Name
ORTHOPILOT BICORTICAL SCREW 35MM
Common Device Name
NAVIGATION SYSTEMS AND SUPPORT
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10792890
Report Number9610612-2020-00735
Device Sequence Number16977798
Product Code LXH
UDI-Device Identifier04038653331727
UDI-Public4038653331727
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
A883011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNP621R
Device Catalogue NumberNP621R
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR